Louisiana, 2018Flash Flooding in Louisiana, November 12, 2018
November 12, 2018 · NWS SHV · 6 events in 1 county or zone
During the early morning hours of November 12th, a deep upper trough was located across the Inter-Mountain West into the Great Plains and this feature was able to tap a vigorous plume of moisture from the Eastern Pacific and the Gulf of Mexico into the Four State Region. A surface frontal boundary had pushed well south of the area and was located near or along the Southeast Texas, Southern…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours of November 12th, a deep upper trough was located across the Inter-Mountain West into the Great Plains and this feature was able to tap a vigorous plume of moisture from the Eastern Pacific and the Gulf of Mexico into the Four State Region. A surface frontal boundary had pushed well south of the area and was located near or along the Southeast Texas, Southern Louisiana Gulf Coast. Just above the surface near the 5000 foot level, an elevated boundary was pushed northward during the overnight hours of the 11th and into the morning hours of the 12th. Isentropic lift became maximized along and just to the north of this elevated boundary such that portions of East Texas and Northern Louisiana near the Interstate 20 corridor saw training bands of thunderstorms, some of which produced excessive heavy rainfall which resulted in flooding. Widespread rainfall amounts of three to six inches of rain fell across these areas, atop already saturated grounds from above normal rainfall that fell since the first week of September. This resulted in numerous roads to become flooded and closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 12, 12:00 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 12, 12:00 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1200 AM CST Mon Nov 12 2018
.AVIATION...
For the 12/06Z TAF period, ceilings continue to deteriorate as
widespread shwrs and isolated tstms expand northward overnight.
Look for IFR/LIFR ceilings and vsbys to overtake all sites during
the early morning hours as rainfall intensity further increases.
Poor flight conditions will prevail through the remainder of the
period on Monday as a strong cold front sweeps across the region.
E/NE winds tonight will shift N/NW with fropa on Monday as speeds
increase to around 15 kts with higher gusts as high as 25-30 kts
from late Monday morning through Monday afternoon. Convection will
begin to slowly end from west to east late Monday through Monday
night as the cold front clears the region.
/19/
&&
.PREV DISCUSSION... /issued 1012 PM CST Sun Nov 11 2018/
UPDATE...
Moisture continues to surge northeast across our region ahead of a
sfc low tracking up along the Texas coast this evening. The result
is widespread shwrs and a few embedded tstms lifting northeastward
across the Four-State region. This trend will continue overnight
as further enhancement of convection is aided by a deep upper level
trough swinging out across the Plains accompanied by a strong cold
front. For the update this evening, did make some adjustments to
temperatures to better reflect ongoing observations and expected
trends over the next several hours. Otherwise, no other changes
are needed at this time. All updated text products have been sent.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 44 36 46 / 100 100 30 10
MLU 45 47 38 46 / 100 100 50 10
DEQ 40 40 28 40 / 100 100 20 0
TXK 41 41 32 43 / 100 100 20 10
ELD 41 42 33 44 / 100 100 30 10
TYR 44 44 30 43 / 100 100 20 10
GGG 43 43 33 44 / 100 100 20 10
LFK 46 50 36 46 / 100 100 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
19
Hazardous weather outlook, Nov 11, 11:47 AM CST, 16 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1147 AM CST Sun Nov 11 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1147 AM CST Sun Nov 11 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered showers across mainly the southern half of the Four
State Region will become more widespread overnight, along with a
few thunderstorms possible. Rainfall amounts along and south of
the Interstate 20 corridor could total between one and two inches
through sunrise Monday Morning with lighter amounts north of the
corridor. Otherwise, no hazardous weather is anticipated through
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Rain will continue to be widespread across the entire Four State
Region on Monday before tapering off from northwest to southeast
Monday Night. An additional one half to over one inch of rain
possible Monday through Monday evening. Colder air will penetrate
the region Monday Night and a quick transition to some light snow
or snow flurries cannot be ruled out across portions of the
Middle Red River Valley of extreme Northeast Texas, Southeast
Oklahoma and the adjacent counties in Southwest Arkansas Monday
Evening before the precipitation comes to an end. No accumulation
is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed this afternoon
or tonight.
07
Flash Flood, Caddo
- When
- November 12, 4:33 AM CST to 1:00 PM CST
- Where
- Caddo County, 2.02 mi W of Forbing to 1.89 mi WSW of Forbing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.398, -93.764
High water forced the closure of Linwood Avenue between Flournoy Lucas Road and Bert Kouns Industrial Loop. The Shreveport Police Department was directing traffic.
Flash Flood, Caddo
- When
- November 12, 4:35 AM CST to 7:00 AM CST
- Where
- Caddo County, 0.83 mi SE of Shreveport to 0.85 mi SE of Shreveport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.472, -93.740
High water was reported on Dudley Drive and Highland Avenue in East Shreveport.
Flash Flood, Caddo
- When
- November 12, 4:37 AM CST to 1:00 PM CST
- Where
- Caddo County, 0.52 mi WSW of Keithville Arpt to 0.54 mi WSW of Keithville Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.347, -93.828
The southbound lane of Mansfield Road at Barron Road at the Union Pacific Railroad overpass was flooded and closed.
Flash Flood, Caddo
- When
- November 12, 5:15 AM CST to 1:00 PM CST
- Where
- Caddo County, 2.23 mi SSW of Forbing to 2.96 mi S of Forbing
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.369, -93.740
High water was over Wallace Lake Road south of Flournoy Lucas Road.
Flash Flood, Caddo
- When
- November 12, 5:16 AM CST to 7:00 AM CST
- Where
- Caddo County, 0.9 mi SW of (Shv)shreveport Rgnl to 0.7 mi SW of (Shv)shreveport Rgnl
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.443, -93.843
High water resulted in a road closure at West 70th Street and Highway 3132 (Terry Bradshaw Passway).
Flash Flood, Caddo
- When
- November 12, 5:27 AM CST to 7:00 AM CST
- Where
- Caddo County, 0.59 mi SSE of Mt Olive to 0.92 mi SSE of Mt Olive
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.362, -93.968
High water was reported on Providence Road near Greenwood-Springridge Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Missouri, November 12, 20182 deaths · 8 injured · $250,000 · 4 events
- Cold in Oregon, November 12, 20181 death · 1 event
- Tornado in Florida, November 12, 2018$20,000 · EF0 · 1 event
- Flash Flooding in Texas, November 12, 201812 events
- Flash Flooding in Georgia, November 12, 201811 events
- Flooding and Heavy Rain in Virginia, November 12 to 18, 20189 events
- Flooding and Heavy Rain in North Carolina, November 12 to 13, 20185 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 12, 20185 events
- Heavy Snow in Oklahoma, November 12, 20183 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 12, 20183 events
- Flash Flooding in North Carolina, November 12 to 13, 2018$10,000 · 3 events
- Winter Weather in Michigan, November 12 to 13, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 785448, 785452, 785457, 785459, 785460, 785462.